Alert archive / Tennessee / Severe Thunderstorm Warnings in 1998
Severe Thunderstorm Warning 384, NWS Nashville, TN
NWS Nashville, TN issued this severe thunderstorm warning at Nov 10, 1998, 11:11 AM CST for Davidson County, Tennessee. It was in force for 49 min. 1 report came from inside the area while it was in force.
The area
The counties it named, with what was reported inside it.
The facts
- Issued
- Nov 10, 1998, 11:11 AM CST (17:11 UTC)
- Expired
- Nov 10, 1998, 12:00 PM CST
- In force
- 49 min
- Issued by
- NWS Nashville, TN
- Area
- Whole counties
County Davidson County, TN
The radar
The Nashville radar (KOHX), 21 km from the middle of the area, began a volume at 17:10 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Nov 10, 11:45 AM CST | Thunderstorm Wind 50 | Hermitage, TN | Powerlines were down. |
NCEI Storm Data entries that began inside the alert's area while it was in force. Before 2003 the local storm report archive is thin, so this is the record of what happened rather than what was phoned in.
The watch it was issued in
The SPC watch in force over the same counties when this warning went out.
| Issued | Product | Office | Lasted |
|---|---|---|---|
| Nov 10, 10:30 AM CST | Severe Thunderstorm Watch | SPC | 5 hr |
The nearest sounding before it
Nashville Metro, TN (KBNA), launched 12:00Z, 5.2 hours before the alert went out and 17 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 1091 m above ground
- 0-6 km bulk shear
- 55 kt
- 0-1 km storm-relative helicity
- 448 m²/s²
- 0-3 km storm-relative helicity
- 547 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
000 TTAA00 KBNA 101711 RRA SVRBNA TNC037-101800- BULLETIN - IMMEDIATE BROADCAST REQUESTED SEVERE THUNDERSTORM WARNING NATIONAL WEATHER SERVICE NASHVILLE TN 1111 AM CST TUE NOV 10 1998 THE NATIONAL WEATHER SERVICE IN NASHVILLE HAS ISSUED A * SEVERE THUNDERSTORM WARNING FOR... DAVIDSON COUNTY IN MIDDLE TENNESSEE * UNTIL 1200 PM CST * AT 1109 AM CST... NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A SEVERE THUNDERSTORM 6 MILES SOUTHWEST OF DOWNTOWN NASHVILLE OR 4 MILES WEST OF GREEN HILLS MALL MOVING NORTHEAST AT 55 MPH. * SEVERE THUNDERSTORM WILL BE NEAR... GREEN HILLS MALL AT 1105 AM CST DOWNTOWN NASHVILLE AT 1107 AM CST ONE HUNDRED OAKS MALL AT 1107 AM CST HARDING MALL AT 1108 AM CST EAST NASHVILLE AT 1110 AM CST WHITES CREEK AT 1110 AM CST NASHVILLE METRO AIRPORT AT 1110 AM CST DONELSON AT 1110 AM CST OPRYLAND AT 1115 AM CST RIVERGATE MALL AT 1115 AM CST THIS IS A DANGEROUS STORM! STAY INDOORS AWAY FROM WINDOWS. MRX
What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Nashville, TN wrote its last area forecast discussion before this severe thunderstorm warning went out at Nov 10, 8:50 AM CST, 2 hours 21 minutes earlier.
Area forecast discussion, Nov 10, 8:50 AM CST, 2 hours 21 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE NASHVILLE TN 850 AM CST TUE NOV 10 1998 ...TORNADO WATCH UNTIL 11 AM FOR WSTRN COUNTIES OF FCST AREA... LATEST SFC ANALYSIS PLACES LOW OVR NRTHRN PLAINS WITH CD FRNT EXTNDNG S TO NR STL..MEM..INTO LA. LN OF STRNG-SVR TSTMS MVG EAST AT ARND 40 MPH ACRS W TN SHD REACH TN RIVER BEWTN 9-10 AM THEN METRO NASHVILLE BETWN 11-NOON. SFC WNDS AHEAD OF FNT GUSTING 30+ FROM THE S. DW PTS NR 60. ZFP AND UPDATE LK OK
The office that day
Everything else NWS Nashville, TN issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Nov 10, 8:39 AM CST | Severe Thunderstorm Warning | OHX | Benton, Houston, Stewart | 31 min |
| Nov 10, 10:38 AM CST | Severe Thunderstorm Warning | OHX | Hickman | 32 min |
| Nov 10, 11:01 AM CST | Severe Thunderstorm Warning | OHX | Williamson | 34 min |
Nearby
Severe Thunderstorm Warnings in Tennessee, 1998Every severe thunderstorm warning in 1998
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; verification from NCEI's Storm Data; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.